Alert archive / Wyoming / Winter Storm Warnings in 2022
Winter Storm Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this winter storm warning at Apr 11, 2022, 3:58 AM MDT for 6 counties in Wyoming. It took effect at Apr 11, 2022, 6:00 PM MDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 3:58 AM MDT (09:58 UTC)
- In effect from
- Apr 11, 2022, 6:00 PM MDT
- Expired
- Apr 12, 2022, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this winter storm warning went out at Apr 10, 11:57 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Apr 10, 11:57 PM MDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Riverton WY 1157 PM MDT Sun Apr 10 2022 .SHORT TERM...This afternoon through Monday night Issued AT 226 PM MDT Sun Apr 10 2022 In the next two days, we have two separate systems to discuss, both which bring wintery weather to the region. Today, a low amplitude short wave trough has brought convective snow shower activity to much of the region. Areas lucky enough to get under several periods of heavier snow showers have received a couple inches of snow, while other areas have seen less than an inch. Most snow that has fallen has melted quickly, thanks to the fact that it is April. Given this fact, impacts have been limited only to brief reductions in visibility during snow showers and with activity slowly diminishing, will end the Advisories across our eastern zones. Some snow shower activity will linger into the early evening, but again, impacts will be minimal and roads have remained just wet through the day. Snow shower activity will linger longest across the western mountains, and an inch or two of additional accumulation will remain possible across the western ranges through the overnight hours. This activity will decrease by sunrise and peaks of sunshine will be possible early Monday morning. The clearing will not last long, however. Our next, more potent storm system is right on the heels of this one. The intensifying long wave trough will push into the region Monday afternoon. Models have been consistent with the overnight runs, keeping the low track further north across northern WY and southern MT. This track limits snowfall amounts across much of the CWA, but there are a few areas where we are most concerned. These are the areas that remain under Winter Storm Watches. The western mountains will certainly see low end warning amounts over the 48 hour time frame beginning Monday afternoon. This is the first area of concern, as travel conditions over mountain passes will be hazardous at best Monday night and Tuesday. Gusty winds of 20 to 25 mph with gusts over 35 to 40 mph, combined with heavy snow, will create local whiteout conditions. Impacts will be lesser in the valleys, but still looking at significant accumulations across the western valleys, especially given the time of year. Snow spreads east Monday night, as the trough axis and accompanying low slide eastward. Snow will be widespread across the region by midnight Monday night. After midnight, dynamics shift towards a more deformation/wrap around induced snowfall. Given the northern track, our biggest area of concern here will be the Bighorns and Johnson County. A several hour period of 1" per hour rates could be possible between 09Z and 15Z (3 AM to 9 AM) Tuesday. This time frame will be the most intense period of snow for most areas east of the Divide. The storm continues into Tuesday and Wednesday, but more on this in the extended forecast discussion. .LONG TERM...Tuesday through Sunday Issued AT 226 PM MDT Sun Apr 10 2022 The sfc low of the ongoing storm system is progged to be near Buffalo by 12Z Tuesday, with the cold front trailing through Johnson, Natrona and Sweetwater counties. The low will quickly track eastward toward the Black Hills through 18Z, putting Johnson County, the Bighorns and northern portions of the Bighorn Basin under the deformation zone of the storm. Snowfall amounts and intensity will be on the downward trend by mid morning, however northwest winds, with gusts of 35 to 40 mph will continue to blow through the day over these areas. Light to moderate snow will continue over western portions, in association with the continued upslope flow. This snow will gradually end Tuesday night. Overall snowfall totals remain largely unchanged, with high end advisory amounts across the west, the northern mountains and Johnson County. 1 to 2 inches are expected elsewhere in the central basins and southern portions. Will leave the Winter Storm Watches as is for now and let the following shift make the final decision for warnings/advisories. Light snow showers will remain possible across the west Wednesday, in the wake of the exiting storm system. North to northwest winds, with gusts up to 35 mph will continue for much of the area. Thursday looks to be the quietest day of the period, as heights begin to rise over the Cowboy State. Winds will be lighter, but light snow will be possible in the afternoon as a minor shortwave trough moves over the area and diffluent flow aloft develops. Another storm system looks to impact the area again Friday and Saturday. However, model consensus is no longer in line with each other. For now, snow will be possible across the west through this time with minor accumulations. Temperatures will remain slightly below normal Wednesday through Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1150 PM MDT Sun Apr 10 2022 Scattered snow showers will continue over western valleys overnight as moisture streams in from the west. By late Monday morning the next weather system will arrive over western Wyoming, bringing widespread MVFR and isolated IFR conditions for western Wyoming airfields. Virga is likely east of the Divide and for KRKS during the afternoon hours, but widespread snow looks to hold off until Monday evening. During the late evening and overnight, a cold front will cause a wind shift and more widespread MVFR conditions due to snow. && .FIRE WEATHER... Issued AT 226 PM MDT Sun Apr 10 2022 Widespread below normal temperatures and snowfall will occur through much of the week. Convective snow shower activity today will decrease overnight except for the western mountains, where the snow shower activity will linger into Monday morning. Monday afternoon, snowfall increases again across the west, becoming widespread across the region Monday night. Accumulating snow will fall through Wednesday morning across most of the region. Given the moisture and colder temperatures, no fire weather concerns will be present through the week. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday afternoon through late Tuesday night for WYZ001-002-012>015-023-024. Winter Storm Watch from late Monday night through late Tuesday night for WYZ010-011. Winter Storm Watch from Monday evening through late Tuesday night for WYZ003-008-009. && SHORT TERM...Hensley LONG TERM...LaVoie AVIATION...VandenBoogart FIRE WEATHER...Hensley
Hazardous weather outlook, Apr 10, 2:42 PM MDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 242 PM MDT Sun Apr 10 2022 WYZ001>020-022>030-112045- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 242 PM MDT Sun Apr 10 2022 ...Winter Storm Watches for the West and North from Monday afternoon through Tuesday Night... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...The Rest of Today and Tonight. Snow showers will continue across areas east of the Divide, before ending later this evening. Brief reductions in visibility and minor snow accumulations will occur with these showers. West to northwest winds, with gusts of 35 to 45 mph, will end later this evening over Sweetwater, Sublette and southern Lincoln counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday and Tuesday...Significant snow likely over portions of the west and north. North to northwest winds, with gusts of 30 to 40 mph, will occur across much of the area Tuesday. This will lead to areas of blowing snow across the north Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Team Riverton
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:58 AM MDT | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Lincoln, Park, Sublette and 3 more | 38 hr |
Nearby
Winter Storm Warnings in Wyoming, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.